Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Is it safe to take Loratab with Fentanyl patch for back pain?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9083 Questions
I have serious back pain for years, and have taken Loratb for several years, am now trying to use a patch, am now having withdrawals until thee patch kicks in. I have been advised by my doctor to not use loratab along with Fentanyl, please help thank you. I presume this is private.
Posted Sun, 2 Feb 2014 in Back Pain
Answered by Dr. Praveen Tayal 1 hour later
Brief Answer: Withdrawal symptoms are self limiting. Detailed Answer: Hello, Thanks for posting your query. The chronic back pain that you have can be due to- • Nerve root syndromes are those that produce symptoms of nerve impingement (a nerve is directly irritated): Herniated discs, Spondylosis and Spinal disc degeneration • Musculoskeletal pain syndromes that produce low back pain includes myofascial pain syndromes and fibromyalgia. • Infections of the bones: Bacterial and spinal Tuberculosis • Noninfectious inflammation of the spine (spondylitis) can cause stiffness and pain in the spine that is particularly worse in the morning The treatment depends on the cause. Taking a pain killer will not help in the long term to rectify the exact cause. It is right that you should not combine the use of Loratab and Fentanyl patch. The withdrawal symptoms that you are having are short lived and will gradually disappear in 5-7 days. You can add mild pain killer like Ibuprofen in the meantime to have relief. Taking a mild anti anxiety like Xanax will also help. It is best to consult an orthopedician for proper diagnosis and investigations and get some muscle relaxants prescribed for a longer relief. I hope this answers your query. In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out. Wishing you good health. Regards. Dr. Praveen Tayal. For future query, you can directly approach me through my profile URL
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor